What does your medication do to your eyes?

Image: Dreamstime

Are you on regular medication? Do you know what effect it is having on your eyes?

Although many medications have no side effects that relate to your eyes – there are also some that do.  Some medications for conditions such as rheumatoid arthritis, multiple sclerosis and epilepsy can have potentially sight threatening consequences.  Others can interact with the treatment that your eye doctor is giving you – for conditions such as cataract, diabetes, glaucoma and macular degeneration.

What can you do?

  • Make sure to tell your eye doctor ALL the medications that you take – including vitamin supplements.  It is a good idea to carry a list with you when you see an Ophthalmologist. Update this every time you have an appointment.
  • Ensure that you follow your GP / specialists recommendation and get eye-checks if they have prescribed a medication for you that can cause ocular side effects.
  • If you notice any change in your eyes after starting a new medication make sure to have your eyes checked.

Click here to make an appointment for an eye examination now.